# SDR 2005FA0000873

- Difficulty date: June 2, 2005
- Submitted: June 23, 2005
- Operation: General aviation
- Engine: Cont IO520D
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

FACTORY REBUILT ENGINE WAS INSTALLED ON THE AIRFRAME.  DURING THE GROUND RUNS, LEAK CHECKS AND FINAL ADJUSTMENTS, THE MECHANIC NOTED THE PROP GOVERNOR WAS NOT CONTROLLING THE PROP AS IT SHOULD.  AFTER PERFORMING CHECKS RECOMMENDED BY THE MFG, PROP WAS REMOVED AND METAL FLAKES WERE NOTED IN THE END OF THE CRANKSHAFT.  THE OIL FILTER WAS REMOVED AND INSPECTED AND WHAT APPEARED TO BE BRONZE, AND STEEL PARTICLES WERE FOUND.  THE FILTER ALONG WITH AN OIL SAMPLE WERE SUBMITTED TO THE ENGINE MFG.  REQUESTED THE ENGINE BE RETURNED TO THEM FOR FURTHER ANALYSIS.
